CARMEN FRATTO, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
The importance of obtaining a thorough drug history cannot be overemphasized. Patients often do not regard eye drops as "medication" and omit this information from the history. Moreover, the physician may be given the information only to disregard it as irrelevant. Some topical eye preparations may be absorbed into the systemic circulation and cause potentially dangerous reactions. We present here the case of a patient with unexpected refractory bronchospasm that we could not control until a topical ophthalmic preparation was discontinued.
A 60-year-old woman was admitted to the hospital with progressive shortness of breath and wheezing. There was a prolonged
FRATTO C. Provocation of Bronchospasm by Eye Drops. Ann Intern Med. 1978;88:362. doi: 10.7326/0003-4819-88-3-362
Download citation file:
Published: Ann Intern Med. 1978;88(3):362.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use